MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental report will be submitted with evaluation results.
 
Event or Problem Description
It was reported that during a bedside powerglide pro insertion, the customer advanced the guidewire, stated she felt no resistance, and threaded the catheter into the skin.She went to retract the needle and device, she said it felt stuck.She tried to remove the needle and device from the catheter once more and said it was still stuck.She went to remove the entire device and catheter from the skin.When she attempted to do so, she said it also felt stuck.She gently tried again and was unable to remove it.There was an observed tear in the catheter that was immediately outside of the insertion site.The attending was called to come and assess the situation.The attending came down and was able to retrieve the catheter and device using a suture removal kit.He made a small skin nick at the insertion site and slowly pulled out the catheter with tweezers.The tip of the wire and the tip of the catheter were both inspected and both remained intact.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged powerglide pro device is confirmed; however, the exact cause is unknown.Seven photographs of a powerglide pro were returned for evaluation.An initial visual observation of the photographs showed the product with a catheter that was bent in several locations and a hole near the catheter hub.The guidewire was also bent in several locations.Use residue could be seen in the catheter tubing.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.The root cause of the initial difficulty retracting the needle could not be determined.Although the exact mechanism of damage is unknown, it is likely that the hole in the catheter was a cascading event that occurred during the attempted insertion or removal of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelly m. rackley
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22790314
Report Number3006260740-2025-05753
Device Sequence Number18208865
Product Code FOZ
UDI-Device Identifier00801741140570
UDI-Public(01)00801741140570(11)250128(17)260131(10)REJY2536
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberF120088PT
Device Lot NumberREJY2536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown